Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 264, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 12, 2011, 3:08 PM CDT for LaMoure County, North Dakota. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2011, 3:08 PM CDT (20:08 UTC)
- Expired
- Aug 12, 2011, 4:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County LaMoure County, ND
The radar
The Aberdeen radar (KABR), 113 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 3:38 PM CDT | HAIL 1 | 4 S Berlin, ND | |
| Aug 12, 3:45 PM CDT | HAIL 1 | La Moure, ND | MINOR STREET FLOODING REPORTED. |
| Aug 12, 4:00 PM CDT | HAIL 1 | 7 Ese Marion, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 1:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
437
WUUS53 KBIS 122008
SVRBIS
NDC045-122115-
/O.NEW.KBIS.SV.W.0264.110812T2008Z-110812T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
308 PM CDT FRI AUG 12 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 415 PM CDT
* AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF EDGELEY TO
ADRIAN...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
EDGELEY...DICKEY...MARION...BERLIN...GRAND RAPIDS...LA MOURE AND
VERONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4629 9803 4629 9835 4628 9836 4628 9894
4663 9894 4664 9892 4663 9858 4664 9826
4664 9803 4662 9802
TIME...MOT...LOC 2009Z 273DEG 16KT 4641 9880 4656 9855
WIND...HAIL 60MPH 1.00IN
$$
AYD3 follow-up statements
487
WWUS53 KBIS 122020
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
320 PM CDT FRI AUG 12 2011
NDC045-122115-
/O.CON.KBIS.SV.W.0264.000000T0000Z-110812T2115Z/
LAMOURE ND-
320 PM CDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAMOURE COUNTY
UNTIL 415 PM CDT...
AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF BERLIN TO
ADRIAN...MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
DICKEY...GRAND RAPIDS...LA MOURE...MARION AND VERONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4629 9803 4629 9835 4628 9836 4628 9894
4663 9894 4664 9892 4663 9858 4664 9826
4664 9803 4662 9802
TIME...MOT...LOC 2021Z 274DEG 10KT 4631 9843 4660 9855
WIND...HAIL 60MPH 1.00IN
$$
AYD825
WWUS53 KBIS 122038
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
338 PM CDT FRI AUG 12 2011
NDC045-122115-
/O.CON.KBIS.SV.W.0264.000000T0000Z-110812T2115Z/
LAMOURE ND-
338 PM CDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
LAMOURE COUNTY UNTIL 415 PM CDT...
AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LA MOURE TO ADRIAN...MOVING EAST
AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
GRAND RAPIDS...LA MOURE...MARION AND VERONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4629 9803 4629 9835 4628 9836 4629 9870
4663 9873 4663 9858 4664 9826 4664 9803
4662 9802
TIME...MOT...LOC 2038Z 269DEG 10KT 4631 9836 4662 9845
WIND...HAIL 60MPH 1.00IN
$$
AYD941
WWUS53 KBIS 122104
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
404 PM CDT FRI AUG 12 2011
NDC045-122115-
/O.CON.KBIS.SV.W.0264.000000T0000Z-110812T2115Z/
LAMOURE ND-
404 PM CDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
LAMOURE COUNTY UNTIL 415 PM CDT...
AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LA MOURE TO LITCHVILLE...MOVING
EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
VERONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4629 9803 4629 9835 4628 9836 4629 9847
4663 9845 4664 9826 4664 9803 4662 9802
TIME...MOT...LOC 2105Z 266DEG 12KT 4630 9824 4662 9813
WIND...HAIL 60MPH 1.00IN
$$
AYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:00 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 12, 2:00 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 200 PM CDT FRI AUG 12 2011 .UPDATE...ISSUED SEVERE THUNDERSTORM WATCH 771 FOR THE EXTREME EAST CENTRAL AND SOUTHEASTERN CWA IN EFFECT UNTIL 8 PM CDT. && .DISCUSSION...AFTER COORDINATING WITH SPC...SEVERE THUNDERSTORM WATCH 771 IS IN EFFECT FOR THE JAMES RIVER VALLEY. UPDATED GRIDDED/TEXT PRODUCTS HAVE BEEN SENT. && .AVIATION...THUNDERSTORMS ARE EXPECTED OVER EASTERN NORTH DAKOTA DURING THE NEXT 12 TO 18 HOURS. OTHER THAN MVFR ASSOCIATED WITH HEAVIER PRECIPITATION...VFR SHOULD PREVAIL THROUGH THE MAJORITY OF THE TAF PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TM...UPDATE AYD...AVIATION
Hazardous weather outlook, Aug 12, 1:58 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 158 PM CDT FRI AUG 12 2011 NDZ001>005-009>013-017>023-031>036-040>046-131900- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 158 PM CDT FRI AUG 12 2011 /1258 PM MDT FRI AUG 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS. HOWEVER...THESE STORMS SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS RETURN TO THE FORECAST SUNDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ025-037-047-048-050-051-131900- FOSTER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 158 PM CDT FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM CDT. VISIT WWW.WEATHER.GOV/BIS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS RETURN TO THE FORECAST SUNDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...WIND...OR RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE OFFICE AT BISMARCK. TM
In the hours before
Local storm report, Aug 12, 1:32 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
132 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HEAVY RAIN 11 NE FESSENDEN 47.76N 99.46W
08/12/2011 M1.80 INCH WELLS ND MESONET
FELL IN 20 MINUTES. PENNY SIZE HAIL.
&&
JMETZLocal storm report, Aug 12, 1:38 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
138 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 11 NE FESSENDEN 47.76N 99.46W
08/12/2011 E0.75 INCH WELLS ND MESONET
&&
JMETZSpecial weather statement, Aug 12, 1:46 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 146 PM CDT FRI AUG 12 2011 NDZ023-025-036-037-121945- FOSTER-KIDDER-STUTSMAN-WELLS- 146 PM CDT FRI AUG 12 2011 ...SPECIAL WEATHER STATEMENT... AT 145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTHEASTERN KIDDER COUNTY TO CENTRAL STUTSMAN COUNTY...MOVING EAST AT 10 MPH. HAIL UP TO PENNY SIZE...WINDS GREATER THAN 30 MPH AND HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... WOODWORTH... WINDSOR... IF YOU HEAR THUNDER OR SEE LIGHTNING REMAIN INDOORS. AYD
Local storm report, Aug 12, 2:34 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
234 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 8 NE MEDINA 46.98N 99.18W
08/12/2011 E1.00 INCH STUTSMAN ND TRAINED SPOTTER
LASTED A FEW MINUTES. VERY HEAVY RAIN. 50 MPH WIND GUSTS.
&&
JTAEGERLocal storm report, Aug 12, 2:50 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
250 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM HAIL 10 S JAMESTOWN 46.77N 98.71W
08/12/2011 E1.00 INCH STUTSMAN ND TRAINED SPOTTER
LASTED AROUND 5 MINUTES.
&&
JTAEGERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 4:19 AM CDT | Areal Flood Advisory | BIS | Divide, Williams | 3 hr |
| Aug 12, 12:41 PM CDT | Areal Flood Advisory | BIS | Bottineau, Pierce, Rolette | 6 hr |
| Aug 12, 12:53 PM CDT | Flash Flood Warning | BIS | Kidder, Sheridan, Wells | 6 hr |
| Aug 12, 1:53 PM CDT | Flash Flood Warning | BIS | Kidder, Stutsman | 5 hr |
| Aug 12, 2:27 PM CDT | Flash Flood Warning | BIS | Foster, Stutsman | 5 hr |
| Aug 12, 2:35 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 55 min |
| Aug 12, 3:01 PM CDT | Tornado Warning | BIS | Stutsman | 16 min |
| Aug 12, 3:28 PM CDT | Tornado Warning | BIS | Stutsman | 32 min |
| Aug 12, 3:29 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 31 min |
| Aug 12, 3:53 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 45 min |
| Aug 12, 3:59 PM CDT | Tornado Warning | BIS | LaMoure | 31 min |
| Aug 12, 4:15 PM CDT | Areal Flood Advisory | BIS | Dickey, LaMoure | 6 hr |
| Aug 12, 6:56 PM CDT | Areal Flood Warning | BIS | Foster, Kidder, Stutsman, Wells | 65 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.